Verapamil is my magical treatment for ME/CFS and I joined this site recently in part to let others know about it. It lessens the muscle ache symptoms by perhaps 40 percent, decreases night sweats and body temperature fluctuations (temperature fluctuations like feeling core body heat rise with minor activity). These latter two are decreased more significantly than the aches and pains. I came upon verapamil by accident. It was prescribed to me by a respected neurologist (and professor at a U.S. university with a research hospital) who could not fathom why my ME/CFS symptoms were in part heightened by BMs. He was clueless about ME/CFS generally and did not come up with a reason for my ME/CFS symptoms to kick in strongly after most BMs. (Another doctor at the university hospital referred me to him hoping a good neurologist might have insights into my ME/CFS symptoms.) As an afterthought, at the end of the visit, the neurologist asked me if I got migraines. I said yes, every week or so, but not the worst kind with aura I have heard about. He said he would prescribe verapamil for me because it is proven to help prevent migraines. (Verapamil is a calcium-channel blocker primarily used to lower high blood pressure. Interestingly, some people in another forum say that verapamil might be tolerated by people with POTS: http://www.healthrising.org/forums/threads/verapamil.3784/ ) BP and doses of verapamil: First, my blood pressure was usually fine and maybe slightly high when verapamil was first prescribed for me. Perhaps 130/80. My blood pressure remained about the same while on verapamil. In the last 6 months, after eating a better diet and losing a little weight, my blood pressure is about 120/70. I still am able to get my general practitioner doc to prescribe verapamil because I am enthusiastic about how it helps my ME/CFS and he does not know how else to help me with its symptoms. The neurologist initially prescribed 120 mg of Verapamil ER (extended release) to be taken once daily at bedtime. After 2-3 days on verapamil, my ME/CFS symptoms WENT AWAY COMPLETELY for nearly a week. Then the symptoms crept back over a few days as my body wised up to the new drug. I stayed on verapamil until I saw that neurologist for the second (and last) time 1 month after the first visit. My symptoms had crept back to being reduced by perhaps 20 percent in the 3 weeks before I saw him again. The neurologist said he did not know how he could help with my ME/CFS and BM symptoms. I then launched into a 2-minute plea for the next higher dose of verapamil. I noted that my blood pressure was no different than when I went on the verapamil, but that my ME/CFS symptoms disappeared for one glorious week, then crept back to perhaps 80 percent of what they were before. He relented and prescribed 180 mg verapamil ER. This is the dose I have mostly been on for the last few years. I take it each evening. In my experience, I can confirm that evening is the best time to take it. When I stepped up to the 180 mg ER dose, my symptoms receded further, but I did not have another glorious week with no symptoms. Darn. When I called to ask that the prescription be extended, his office asked if I was having any difficulties, such as new balance problems. I said no, which was true for me. He prescribed another year on the 180 mg dose. I have since been kept on that dose by other doctors, although I went off of it for a while when my doctor was uncomfortable extending that prescription. I did not go back to the original neurologist because his office is a long drive away and in my last meeting with him he said through body language that he was through with me except for the minor migraine issue. I don't know if he would have been willing to see me again for "just" that, as migraines were not my main reason to see him and they were not the most piercing, most terrible kind of migraines at that. The 180 mg dose reduces some of my most problematic symptoms by perhaps 40 percent, a massive cut in my mind. These symptoms are (a) muscle aches/pains, (b) brain fog that rises and falls with the level of pain, (c) stiffness when aches are greatest and energy is lowest, and (d) quickness to energy depletion when trying to be active. Unfortunately, if I try to take advantage of the lesser symptoms and become too active, I will crash back into greater aches, fog, stiffness, great energy/stamina deficit. Pacing is still important for me. When I overdo it, I pay for it. But, with verapamil, I am able to do a bit more before I get to that point, and I am more comfortable (a relative term) minute by minute, hour by hour, when I have not been overly active. The 180 mg ER dose reduces a couple of other symptoms by more than 40 percent, in fact more like 75-80 percent. These include (a) night sweats, and (b) my body overheating with a furnace-like feeling during and after very minor activity. Oh, and I don't get migraines any longer because of the verapamil. So that is a legitimate reason for me to go to my doctor and say, hey, I need the verapamil to prevent my migraines. Some docs who are not ME/CFS savvy (and there are so few) may respond to this plea as they have with me. I have had some coordination/balance issues in the last year, but these generally are minor for me. I do not blame the verapamil for this. I find it intriguing that verapamil might be tolerated by people with POTS and I hope there is some evidence for this. I will look for it. I found and joined Phoenix rising recently. I have not posted this detail about verapamil for me before now because of my fear that it could cause serious harm to people with prominent balance/POTS issues. I hope that this fear is unfounded, but people with POTS should be cautious. If verapamil may not increase POTS symptoms, or as someone said on another patient forum, even decrease those symptoms, then that would be amazing to me. Lastly, everyone with ME/CFS responds to different treatments differently. Others no doubt could be disappointed with verapamil. However, I believe that the efficacy of verapamil for some of us can be instructive about the mechanics of the illness.